“On-Off”–induced lethal hyperthermia

Authors

  • Dr. Ronald F. Pfeiffer,

    Corresponding author
    1. Section of Neurology, University of Nebraska College of Medicine, Omaha, Nebraska, U.S.A.
    • Section of Neurology, University of Nebraska College of Medicine, 42nd Street and Dewey Avenue, Omaha, NE 68105-1065, U.S.A.
    Search for more papers by this author
  • Eugene L. Sucha

    1. Section of Neurology, University of Nebraska College of Medicine, Omaha, Nebraska, U.S.A.
    Search for more papers by this author

Abstract

Neuroleptic malignant syndrome (NMS) is being increasingly recognized as a potential complication of neuroleptic therapy. Similar hyperthermic episodes have also been described in other settings of adrupt cessation of dopaminergic stimulation such as levodopa withdrawal. We report a fatal NMS-like episode occurring as a complication of an “off” period in a patient with Parkinson's disease.

Ancillary